MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145
Medical Device Problem Codes Flaked (1246); Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a ureteroscopy procedure on a patient of unknown age and gender, the outer layer (green) unraveled exposing the metal wire inside.The coating that unraveled was removed successfully with no harm to the patient.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.The complaint consisted of three wire guides.It is unknown which product contributed to the adverse event.Therefore, all three complaints are reported as malfunctions and adverse events.No images or device were returned; however, during the course of investigation, a review of the complaint history, manufacturing instructions, quality control, specifications and a review of trends was conducted.This device is inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections during manufacturing and again, prior to transport; therefore, it is plausible to suggest that the wire guide met with resistance beyond its intended design during a procedurally related event.As no product was returned and based on the limited information provided, we are unable to determine with certainty the root cause of this event.The appropriate internal personnel have been notified, and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera), no additional risk mitigation is warranted.
 
Event or Problem Description
During a ureteroscopy procedure on a patient of unknown age and gender, the outer layer (green) unraveled exposing the metal wire inside.The coating that unraveled was removed successfully with no harm to the patient.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5526103
Report Number1820334-2016-00187
Device Sequence Number18957429
Product Code DXQ
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)210111(10)6440451
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/01/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2016
Supplement Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;